77 year old took Levaquin for Pneumonia, many bad side effects
The summer of 2001 my Mother in very good good health and physically active(77 years old)became ill with pnuemonia. Was treated with inhalers and antibiotics. Didn't go away so was treated with Levaquin.
The first week she became very ill, the skin on her arms turned to what she called alligator skin. Waiting for the car her arms broke out in a terrible rash and have since become very sensitive especially to sun. They bruise and bleed at the slightest bump The skin is so thin it is like onion skin. Also she developed a yeast infection that was so terrible that the doctor had to drain a spot that was inside her.
I remember the pharmaceist saying after hearing all that happened on the outside of her body that he wondered what went on inside that couldn't be seen. Within a year she was diabetic. She was a little over weight but always a walker and caregiver for my father so very active. Neither of her parents were treated for sugar problem .I always wondered if the side effects could have caused some major changes for her?
I just know that she didn't take but a week of it and Thank God.She was so sick.
Sorry to hear about your mother. That's never fun.
The sensitivity to sunlight is a very common antibiotic reaction. So are yeast infections, since antibiotics kill the good which allows the bad to flourish.
And I hate to say it, but your mother wasn't in good good health. She may have looked healthy, but that doesn't mean the system is operating optimally.
If she got pneumonia, she wasn't as healthy as she looked.
Diet has a LOT to do with it,
and the decades of poor nutritional intake that most of America suffers from.
You don't mention many of the common Levaquin Tendonitis
symptoms, like muscle and tendon pain.
But Levaquin side effects can look like a lot of different things.
It's also quite possible that the Levaquin shocked her immune system and she's never recovered. Said another way, Levaquin is an insult to the body in a variety of ways, and if it knocks the body down far enough, the body can have a hard time recovering.
Your mother at 77 years of age has enough problems with her body/system, and generally healing and recovery is MUCH slower the older we get. For good reasons, some of which are avoidable, some aren't.
So yes, Levaquin could have caused some major changes for her.
The diabetes, though, is most likely purely a function of diet.
More questions, more answers. ----------------------
Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.
And, comments have a 3,000 character limit so you may have to comment twice.
Joshua Tucker, B.A., C.M.T.
The Tendonitis Expertwww.TendonitisExpert.com